MAUDE Adverse Event Report: ALPHATEC SPINE, INC. INSIGNIA; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

ALPHATEC SPINE, INC. INSIGNIA; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 336-0240;236-1-24018
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Date of Event 05/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product returned for evaluation.Neither photographs nor radiographs images were provided.The identifying lot number was not provided; therefore, a review of the device history record could not be conducted.Based on the information provided, a root cause could not be determined.If additional information is provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
On (b)(6) 2023, a patient underwent a 2-level anterior cervical discectomy and fusion at c5-c7.On (b)(6) 2023, due to an infection at the surgical site, the patient underwent an incision and drainage (i&d).During the i&d procedure, the surgeon found the left c7 screw backing out and the overlying portion of the blocker bent, but still covering the screw.The bent portion of the blocker was bumped during suction, causing it to break free from the plate/blocker assembly.The broken portion was removed from the patient.The remaining portion of the blocker, covering the right-side screw, along with the central attachment point of the blocker to the plate remained intact.The left c7 screw was removed, the wash out was completed, and the surgeon closed the wound.

Brand Name
INSIGNIA
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer (Section G)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
wesley channell
1950 camino vida roble
carlsbad, CA 92008
9014283693
MDR Report Key17159687
Report Number2027467-2023-00038
Device Sequence Number5744676
Product Code KWQ
UDI-Device Identifier00190376329796
UDI-Public(01)00190376423517;(01)00190376329796
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K213443
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number336-0240;236-1-24018
Device Catalogue Number336-0240;236-1-24018
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2023
Initial Report FDA Received Date06/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown